Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have been spotting when suppose to get periods followed by heavy bleeding. Had B12 shots. Related?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I have been sptting for 5 days right when I supported get my period ! On Saturday I did have heavy bleeding for a 5 min !! I recently took a shot of b12 ... I only see it on toilet paper but its quiere heavy
Posted Tue, 8 Oct 2013 in Women's Health
Answered by Dr. Shanti Vennam 13 hours later
Brief Answer:
Should exclude pregnancy if you are trying.

Detailed Answer:

Thanks for writing to us.

I would like to know your menstrual history, if you are on any form of contraception or are trying to conceive, any history of infection or medication apart from the B 12 shot.

I would like to exclude/confirm pregnancy first if you are sexually active and do not use any contraception. Please get your serum beta-hCG levels assessed and get a trans-vaginal/pelvic sonogram.

If pregnancy is not the concern, you should exclude pelvic infections by a vaginal smear, sonogram, urinalysis, blood counts and a physical examination. This can lead to the menstrual disturbance observed. Infections treated aptly with the proper antibiotic often cure the condition.

If infection can be ruled out, hormonal imbalance must be thought about, and a complete hormonal profile conducted and treatment given by appropriate hormonal support.

Injection of Improper use of hormones can cause such irregularities as also certain medications.

Sudden disturbances in weight, stress of any form and general illness also can effect the menstrual pattern and should be looked into. Please maintain a healthy weight and a healthy diet along with regular exercise.

Hope your query is clarified. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor